MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735665
Medical Device Problem Codes Unexpected Shutdown (4019); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6; a medtronic representative went to the site to test the equipment.The main cart battery was replaced and the system then passed testing.Codes b01, c13, and d02 are applicable to this analysis.Other relevant device(s) are: product id: 9735773 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
2026-mar-3 00874299 (hcp): medtronic received information regarding a navigation system being used during a sacroiliac and thoracolumbar procedure.It was reported that the system shut down in the middle of the case.The manufacturing representative (rep) was unsure if it was the main cart or the camera cart or both that shut down.Troubleshooting was performed.The rep reported that after performing a battery test on the system, the main cart battery and camera cart battery were both at 100% before unplugging from wall power.The rep reported after unplugging from wall power, both battery percentages held charge around 75% for three minutes before plugging the system back in.Technical services (ts) had the rep open the back of the main cart and visually inspect the main cart battery.The rep reported that the battery had visible black spots on it and felt hot in temperature.Ts predicted the issue was related to the main cart battery leakage.There was no impact on patient outcome and less than an hour of delay.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735773, lot #: 2309 product id: 9735773, lot #: 1947 the batteries (product id: 9735773, lot #: 2309 and product id:9735773, lot #: 1947) were returned to the manufacturer for analysis.For the battery with lot # 2309, analysis did not find any fault with that battery.The battery was tested with a known good uninterruptible power supply (ups) for a 24hr period and tested with no issues.Ups was then unplugged from ac power and continued to run under battery power for the set 11.5 minutes before the ups shut down as programed.Codes b01, c19, and d14 are applicable to this analysis.For the battery with lot # 1947, analysis identified an electrical issue.Battery was tested (51.64 v) with a known good ups for a 24hr period.During the 24 hour test, the ups shut down due to the battery overheating thus causing no power.Codes b01, c02, and d02 are applicable to this analysis.D9, d10, h3, h6, are updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a sacroiliac and thoracolumbar procedure.It was reported that the system shut down in the middle of the case.The manufacturing representative (rep) was unsure if it was the main cart or the camera cart or both that shut down.Troubleshooting was performed.The rep reported that after performing a battery test on the system, the main cart battery and camera cart battery were both at 100% before unplugging from wall power.The rep reported after unplugging from wall power, both battery percentages held charge around 75% for three minutes before plugging the system back in.Technical services (ts) had the rep open the back of the main cart and visually inspect the main cart battery.The rep reported that the battery had visible black spots on it and felt hot in temperature.Ts predicted the issue was related to the main cart battery leakage.There was no impact on patient outcome and less than an hour of delay.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9 735773.(h3, h6) no parts have been received by the manufacturer for evaluation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24519605
Report Number1723170-2026-00353
Device Sequence Number15582167
Product Code HAW
UDI-Device Identifier00763000272760
UDI-Public(01)00763000272760(11)201026
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735665
Device Catalogue Number9735665
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/11/2026
03/11/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date03/19/2026
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight110 KG